I had my third stoma check-up this morning. The nurse is really happy with how my stoma is looking at the moment; she said the separation her colleague noticed last time is normal and seems to be healing ok so she’s not worried. Next appointment is in three months unless I have any problems.
Also, I only have another week and a bit of steroids then I stop taking them (hopefully for the last time)! I can’t wait because it feels like I’ve been on them forever. They make my stomach and face bloat, both of which have gone down quite a bit now that I’ve tapered to a low dose, and my appetite goes from “meh, food” to “EAT EVERYTHING IN SIGHT!” so it’ll be nice to finally finish them once and for all.
I don’t remember if I’ve already mentioned this but I’ve had an abnormally high resting heart rate since leaving the hospital at the beginning of April. (And by high, I mean consistently higher than 110bpm).
I have since spoken to my GP and had a blood test to check my potassium levels, which came back fine, as well as an ECG. The ECG showed a regular but high heart rate of around 90-100 so they’ve referred me to the hospital out-patient cardio clinic to have another type of ECG (the proper name of which escapes me) where they put goop on your chest and use a scanner to watch your heart beating. Fingers crossed they’ll figure out what’s causing it. I’m still on prednisolone, which I know can cause a rise in heart rate, but it’s never been this high before. I’m hoping it’s nothing serious. Someone from IBDSuperheroes has suggested it could be the beginnings of POTS so I’ll talk to the doctor when I go for the ECG.
Definitely getting worse. I’ve had 10 BM this morning and I was up practically all night. My stomach is cramping so I’m using heat pads again, and even the thought of eating anything more interesting than a plain omlette is making me nauseous. I’ve had two fortisip drinks today instead of breakfast and lunch (I normally only have one with my prednisolone) but I have managed a handful of plain crisps and most of a cup of tea at lunch, so… bonus? I guess we’ll see how that goes this afternoon. I’m at work now for the next four days so I could really do with my gut not keeping me awake all night.
I feel like I’m getting worse. I’m still on the prednisolone (25mg daily) and I’ve got my humira on Monday, but it feels like things aren’t getting any better. I’m trying to be as positive as I can to avoid stress, as that seems to be one of my main triggers, and I’m sticking to the low fibre diet as much as I can, but the last few days have been pretty bad. I’m conflicted about calling the helpline because I’m scared of what they might say. Plus, it seems pointless because I’ve got an appointment with my GI on 13th and the nurse may just say wait until then. I also don’t want them to suggest I come in for a flexi then decide I need to stay in the hospital again. I can’t be dealing with yet another hospital stay! I’m trying not to stress about it but I just feel like nothing is working and that surgery may be my only option now.
Sorry for ranting but I just needed to get this stuff off my chest.
They’ve over-done it a bit though as I know have enough mercaptopurine and mesalasine to last me several months! I’ve got nine weeks of prednisolone (the extra week of 40mg daily was mostly given whilst in hospital, so only eight weeks left). I’m taking Adcal-D3, co-trimoxazole and colicalciferal for the duration of the steroid course, and the next humira doses are in just over a week. Then it’s once every two weeks.
They also gave me some fortisip drinks, like last time, to help get my nutrition intake whilst I recover.
I’m exhausted from going through everything but I’ll admit I’d be totally lost if I didn’t have Medisafe on my phone. For those who don’t know, it’s an app that allows you to list all your medications, when and how many you have to take, and it’ll remind you to take them at the right times. You can “take”, “skip”, or “reschedule” meds which is so much easier than setting alarms all over the place. It can be a tad glitch-y but it’s been mostly fine for me. I’m sure there are other medication apps out there but this is the one I found works for me. Does anyone else you an app like this to keep track of their meds?
So, I still don’t have my meds from the hospital because they didn’t tell the day nurses it needed doing. I now need to call the ward again tomorrow to see if it’s all ready and then, hopefully, go and collect them all. It’s a good thing they had three days worth of prednisolone to give me yesterday otherwise I’d be in trouble. I just hope they also give me some fortisip because food is still a bit of a challenge for me.
The doctors came round this morning to see how I was feeling and check how many BM I’m having daily. He looked over my stool diary and said he wanted to wait until tomorrow before seeing about discharging me. I’m feeling pretty bumbed by this but I know I’m not reacting as quickly to things as they’d like so it’s the best place for me right now. I’m beginning to wonder if it’s possible to develop an immunity to things like prednisolone.
Been feeling pretty crap this week. It’s been just under two weeks since I finished the prednisolone and I knew I’d have a few withdrawal symptoms like maybe a bit of stomach pain, but I’m still feeling like I’m on the verge of a flare up which is only just being kept at bay by the mercaptapurine.
I’ve been going to bed early and practically falling asleep as soon as my head hits the pillow but when it’s time to get up, I feel like I’ve barely slept at all so I think I’m crashing.
I keep getting cramps in my left side which feels like period pain sometimes (even though it’s not because I’m on the Pill).
On top of that, everything I eat makes me bloat, regardless if it gluten free or not.
At least I only have one more day of work this week.
I have a Fifth Edition session on Sunday afternoon which I’m looking forward to but at the same time wish was another day because I just want to be able to sleep all day Sunday.
Of not being on steroids. I’ve just had lunch and my stomach is hurting already. It’s done this a few times after eating this last week but it’s the only symptom so far. I hope this is just a adjustment thing and not the norm.
I’m continuing with the mesalazine and mercaptapurine, with influxamab infusions every eight weeks. I hope it’s enough. If not, I guess we’ll find out in a few days.
Only three more days until I finish the predinsolone. I’m still not sure how I feel about it; on the plus side, I’ll be off the steroids so no more horrible pred-side effects. On the down side, I don’t want a repeat of what happened last time I came off them and end up in hospital because of a flare-up. I don’t think a relapse is likely as the only symptom I’ve had recently is stomach pain, but I can’t help but think things may get worse once I come off them completely. I’ve got my appointment with my GI on Monday but it’s only a follow-up for the mercaptopurine. I’ll be sure to mention any increase in symptoms as well as my height resting heart rate to him. I don’t think he can do much about my heart rate but ti’s probably still worth mentioning.